MAUDE Adverse Event Report: MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-4-10-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that one concerto coil would not detach and another concerto coil encountered resistance.The patient was undergoing surgery for treatment of gross hematuria.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the physician deployed the concerto coil (lot # 226824988) and it tracked as usual.When trying to detach with the instant detacher it did not detach.Then, when trying to detach via the manual wire break it also would not detach.We pulled the entire system and at some point the coil detached.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher 3 times.The physician did not try to detach with another instant detacher.There were three attempts made at manual detachment via hypotube.  for concerto coil (lot # 227053104) coil would not track through the microcatheter, major resistance was detected.After prior coil of the same size had detachment issues, i advise operator to pull coil immediately.It was reported the coil was stuck at the catheter hub and in the proximal section.The coil did push out of the introducer sheath smoothly.The reported device (lot #227053104) and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a progreat 2.4 microcatheter lot # 221028.
 
Additional Manufacturer Narrative
Continuation of d10: product id: nv-4-10-helix (lot: 227053104); product type.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis of nv-4-10-helix, lotno:226824988 found the concerto pusher broken at the break indicator with the proximal segment (actuator interface, positive load indicator and part of the break indicator) not returned for analysis.The release wire and coin were fully retracted out of the lumen stop/pusher and not returned for analysis.The shield coil was found damaged.The implant coil was already detached and not returned for analysis.The shrink tubing was removed, and the lumen stop was observed to be damaged (ovalized).Dried blood was found within the lumen stop.Based on the customer report and device analysis, the customer report of "premature detach from a non-detachment" was confirmed as the damages found is consistent with this failure.The damaged lumen stop is indicative of the coin becoming stuck within the lumen stop.Another possible cause of non-detachment is the damaged shield coil becoming entangled with the proximal end of the implant coil, preventing it from fully detaching.It is likely the reported late detachment occurred due to manipulation of the coil device within the micro catheter causing the implant coil to become dislodged from the shield coil or the coin to release from the lumen stop.The dried blood found within the lumen stop could have also contributed towards the reported premature detach from a non-detach.As the proximal pusher segment, release wire/coin, and instant detacher used during the event were not returned for analysis, any contribution of the proximal pusher, release wire/coin and instant detacher to the reported failure could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18590054
Report Number9612164-2024-00462
Device Sequence Number12531880
Product Code KRD
UDI-Device Identifier00847536044920
UDI-Public00847536044920
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model NumberNV-4-10-HELIX
Device Catalogue NumberNV-4-10-HELIX
Device Lot Number226824988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/17/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight100 KG